Due to inflammation in my body I was recently prescribed Prednisone to reduce the inflammation. For those of you that may not know what the medication Prednisone is, it is a steroid that’s use to reduce the inflammation for asthma, skin rashes, and arthritis. Arthritis is the main reason it was prescribed to me. It’s funny I make through all respiratory illnesses in my life and have avoided this medication. Now here it is, I’m riding the steroid pony. Which was a completely unfamiliar territory for me.
The side effects are incredibly damaging to you. These are just some of the side effects:
Extreme mood changes
I was hit with the brunt of them, oh the headaches were extreme
especially at night, the nauseousness, restlessness, and insomnia was insane. oh yeah I missed one, ANXIETY level was intensified I couldn’t breathe, these panic attacks came on with a vengeance. I was calmly leaving my bedroom walking down the stairs to get a snack, a freaking panic attack hit with me.WHAM! I felt as if I was losing myself. I couldn’t even tell you what the trigger was. In last few days I’ve been at home. When I went to work it was unbearable the lack of concentration and focus I felt stuck and could not relax.
After a week of using this medication, I had to reduce my time at work. I also limit my contact to the outside world. I turn the phone volume down and at times completely off. I didn’t want to text or talk, I just wanted to be in a fetal position in my bed. I made a great attempt at reading and some online shopping, I eventually settled down on watching a crimes shows, or action movies which are my favorite pastime, until I could fall asleep.
A week and a half later, this has become unbearable, I m use to exercising and walking. Instead I’m in the home like a hermit and in the bed. I only left my bedroom to get food and liquids. My food intake was so out of control. I was eating triple the amount of food, because if I use any energy I became this hungry hungry hippo? This brought me into an depressed state especially watching accomplishment being destroyed by every food and drink I consumed.
A couple of months ago I won a weight loss competition I had lost 16 pounds and the following week another 2 pounds. It took me three months do drop the weight by eating healthy and a tremendous amount of exercise. I was so proud of myself.
In a matter of 11 days all that work fell wayside. Increased appetite as a side effect was joke. No wonder people gained tremendous amount of weight from this demon. I was in overindulgence frenzy. I ate a meal and 30 to 40 minutes later I became weak and shaky. My stomach began growling as if it was hours since I’ve eaten. I’m sure by now I gained all the weigh back and extra.
Here it is 3:18am and I’m awake and writing this little snip, to share in my wonders of steroid use. I’m beginning to feel hungry again. The hunger just intensifies.
I called my doctor yesterday, because I could no longer take this. I was informed to titrate down the medication to just one pill a day for 3 just three more days. I no longer had to follow the original prescription. Which gave me some relief. So will see.
Stay tune for the adventures of the drug demon!
Sit back and enjoy the ride! Occasionally I may let you drive